Discussiones Mathematicae Graph Theory 29(3) (2009) 469-480
doi: 10.7151/dmgt.1458

[BIBTex] [PDF] [PS]

INDEPENDENT TRANSVERSALS OF LONGEST PATHS IN LOCALLY SEMICOMPLETE AND LOCALLY TRANSITIVE DIGRAPHS

Hortensia Galeana-Sánchez,  Ricardo Gómez and Juan José Montellano-Ballesteros

Instituto de Matemáticas de la Universidad Nacional Autónoma de México
Circuito Exterior, Ciudad Universitaria
C.P. 04510, México D.F., México

Abstract

We present several results concerning the Laborde-Payan-Xuang conjecture stating that in every digraph there exists an independent set of vertices intersecting every longest path. The digraphs we consider are defined in terms of local semicompleteness and local transitivity. We also look at oriented graphs for which the length of a longest path does not exceed 4.

Keywords: independent set, longest path, locally semicomplete, locally transitive.

2000 Mathematics Subject Classification: 05C20, 05C38.

References

[1] J. Bang-Jensen, Locally semicomplete digraphs: A generalization of tournaments, J. Graph Theory 14 1990) 371-390, doi: 10.1002/jgt.3190140310.
[2] J. Bang-Jensen and G. Gutin, Digraphs: Theory, Algorithms and Applications (Springer Monographs in Mathematics, 2001).
[3] J. Bang-Jensen and G. Gutin, Generalization of tournaments: A survey, J. Graph Theory 14 (1998) 371-390, doi: 10.1002/jgt.3190140310.
[4] J. Bang-Jensen, M.H. Nielsen and A. Yeo, Longest path partitions in generalizations of tournaments, Discrete Math. 306 (2006) 1830-1839, doi: 10.1016/j.disc.2006.03.063.
[5] E. Boros and V. Gurvich, Perfect graphs, kernels, and cores of cooperative games, Discrete Math. 306 (2006) 2336-2354, doi: 10.1016/j.disc.2005.12.031.
[6] V. Chvátal and L. Lovász, Every directed graph has a semi-kernel, Lecture Notes in Math. Vol. 411 (Springer, Berlin, 1974).
[7] M. Frick, S. Van Aardt, G. Dlamini, J. Dunbar and O. Oellermann, The directed path partition conjecture, Discuss. Math. Graph Theory 25 (2005) 331-343, doi: 10.7151/dmgt.1286.
[8] M. Frick, S. Van Aardt, J. Dunbar, M. Nielsen and O. Oellermann, A traceability conjecture for oriented graphs, The Electronic Journal of Combinatorics 15 (2008) #R150.
[9] H. Galeana-Sánchez and R. Gómez, Independent sets and non-augmentable paths in generalization of tournaments, Discrete Math. 308 (2008) 2460-2472, doi: 10.1016/j.disc.2007.05.016.
[10] J.M. Laborde, C. Payan and N.H. Xuong, Independent sets and longest paths in digraphs, in: Graphs and other combinatorial topics, Proceedings of the Third Czechoslovak Symposium of Graph Theory (1982) 173-177.

Received 26 October 2007
Revised 15 May 2009
Accepted15 May 2009